Alert archive / Minnesota / Small Craft Advisories in 2018
Small Craft Advisory 21, NWS Duluth, MN
NWS Duluth, MN issued this small craft advisory at Apr 27, 2018, 9:49 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2018, 9:49 AM CDT (14:49 UTC)
- Expired
- Apr 27, 2018, 7:27 PM CDT
- In force
- 10 hr
- Issued by
- NWS Duluth, MN
The text
As transmitted.
971 WHUS73 KDLH 271449 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 949 AM CDT Fri Apr 27 2018 LSZ140>142-280300- /O.NEW.KDLH.SC.Y.0021.180427T1449Z-180428T0300Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- 949 AM CDT Fri Apr 27 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... The National Weather Service in Duluth has issued a Small Craft Advisory, which is in effect until 10 PM CDT this evening. * Sustained Winds...Northeast 10 to 15 knots. * Wind Gusts...Up to 20 knots. * Waves...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LSZ143>146-280300- /O.NEW.KDLH.SC.Y.0021.180427T1449Z-180428T0300Z/ Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- 949 AM CDT Fri Apr 27 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... The National Weather Service in Duluth has issued a Small Craft Advisory, which is in effect until 10 PM CDT this evening. * Sustained Winds...Northeast 10 to 15 knots. * Wind Gusts...Up to 20 knots. * Waves...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LSZ121-147-148-280300- /O.NEW.KDLH.SC.Y.0021.180427T1449Z-180428T0300Z/ Chequamegon Bay-Bayfield to Oak Point WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- 949 AM CDT Fri Apr 27 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... The National Weather Service in Duluth has issued a Small Craft Advisory, which is in effect until 10 PM CDT this evening. * Sustained Winds...Northeast 10 to 15 knots. * Wind Gusts...Up to 20 knots. * Waves...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ stewart
2 follow-up statements
204 WHUS73 KDLH 272016 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 316 PM CDT Fri Apr 27 2018 LSZ140>142-280300- /O.CON.KDLH.SC.Y.0021.000000T0000Z-180428T0300Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- 316 PM CDT Fri Apr 27 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * Sustained Winds...Northeast 10 to 15 knots. * Wind Gusts...Up to 20 knots. * Waves...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LSZ143>146-280300- /O.CON.KDLH.SC.Y.0021.000000T0000Z-180428T0300Z/ Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- 316 PM CDT Fri Apr 27 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * Sustained Winds...Northeast 5 to 15 knots. * Wind Gusts...Up to 20 knots. * Waves...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LSZ121-147-148-280300- /O.CON.KDLH.SC.Y.0021.000000T0000Z-180428T0300Z/ Chequamegon Bay-Bayfield to Oak Point WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- 316 PM CDT Fri Apr 27 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * Sustained Winds...Northeast 5 to 15 knots. * Wind Gusts...Up to 20 knots. * Waves...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ stewart
458 WHUS73 KDLH 280027 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 727 PM CDT Fri Apr 27 2018 LSZ121-140>148-280130- /O.CAN.KDLH.SC.Y.0021.000000T0000Z-180428T0300Z/ Chequamegon Bay-Bayfield to Oak Point WI- Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- 727 PM CDT Fri Apr 27 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Duluth has cancelled the Small Craft Advisory. The wind and waves have diminished this evening and the Small Craft Advisory has been cancelled. $$ Melde
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at Apr 27, 9:10 AM CDT, 39 minutes earlier.
Area forecast discussion, Apr 27, 9:10 AM CDT, 39 minutes before
Area Forecast Discussion...UPDATED National Weather Service Duluth MN 910 AM CDT Fri Apr 27 2018 .UPDATE... Issued at 908 AM CDT Fri Apr 27 2018 Getting some good snow showers from the high reflectivities just outside of Duluth to the north and northeast. Had report of an inch of snow north of Two Harbors. Added snow showers in that area and into far northern Wisconsin into mid to late morning. Up to an inch possible. && .SHORT TERM...(Today through Saturday) Issued at 311 AM CDT Fri Apr 27 2018 The main areas of focus for today and tonight continue to be the on- going concerns for smoke dispersal in Superior, Wisconsin, as well as a potent mid-level shortwave and surface low pressure moving through the Northland today, which should bring a mix of rain and snow. Some light snow accumulations are possible in the Minnesota Arrowhead region this morning. Regarding the on-going event in Superior, Wisconsin, winds in and around Superior have gone calm this morning, making for difficult conditions for smoke dispersal. However, winds are expected to increase from the northeast around the 7 to 8 AM time range as surface low pressure dives southeast over the region. Winds will remain from the northeast today, with sustained winds between 10 to 15 mph with gusts up to 20 to 25 mph are expected for the afternoon. Winds will weaken by late this afternoon and into the evening, and eventually turn more northerly and sustain in this direction overnight tonight. Expanding to the rest of the Northland, the aforementioned area of low pressure and a trailing cold front will bring increased chances of precipitation, mainly to the Minnesota Arrowhead and areas over northwest Wisconsin. The main precipitation types expected are rain and snow, with snow early this morning, transitioning to rain. Confidence in QPF is rather low as there are big differences between the models in this regard. There is the potential for snow accumulation early this morning, mainly over the Arrowhead region, but current radar imagery doesn't appear optimistic for any decent accumulations. The latest SREF ensembles for snow accumulations in the Arrowhead have increased from 24 hours ago, with the ensemble mean approaching 1.5", but plenty of spread in the ensemble members still exists. Due to surface temperatures above freezing in these areas, thinking that actual accumulations will be closer to one inch. There may actually be a rumble of thunder in northwest Wisconsin this afternoon due to MUCAPE values increasing to around 100 J/kg between the GFS and GEM models, so added a slight chance for thunderstorms to our southern tier of NW WI counties. Also today, northwest winds will be on the gusty side as the low passes through, with gusts up to 30 mph over the Brainerd Lakes region, and weaker elsewhere. Chances of precipitation will linger over northeast Minnesota as the cold front slowly passes through this evening, but chances will be very low. High pressure will then build into the region Saturday morning, and remain in control through the weekend. .LONG TERM...(Saturday night through Thursday) Issued at 259 AM CDT Fri Apr 27 2018 The weekend is shaping up to be very quiet, with plenty of sunshine and warming temperatures. Highs on Saturday will generally be in the 50s, but they will warm into the 60s on Sunday. It may even reach 70 in Koochiching county. Strong upper level ridging will dominate the mid section of the country over the weekend, but will then start to move eastward by early next week. This will put our region in southwest flow, with warm and humid air pushing into the region next week. The first chance of showers will arrive later Sunday night, with showers and thunderstorms developing by Monday night and Tuesday. We could see some stronger storms on Tuesday, especially across southern portions of the CWA. After a bit of a break on Wednesday, another shortwave and surface low will move into the region in southwest flow. The GFS is slower in bringing in the next shortwave by midweek, but catches up by Thursday. The warmest day of the long term period should be on Monday, with high temperatures reaching into the lower 70s for most of the Northland. With precipitation and considerable cloud cover expected at times during the rest of the long term period, we should see temperatures in the 50s and 60s for the most part. Overnight lows will range from the 30s to 40s. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 657 AM CDT Fri Apr 27 2018 A vigorous upper level shortwave and surface low will move across the Northland today and tonight. The system will bring rain showers, along with some snow showers. Most of the snow showers should be in the Minnesota Arrowhead. Little to no precipitation is expected at KBRD. Conditions today into this evening will vary between VFR and MVFR, with conditions then just improving overnight. && .PRELIMINARY POINT TEMPS/POPS... DLH 43 27 50 31 / 50 20 0 0 INL 46 23 57 32 / 30 10 0 0 BRD 56 29 57 35 / 10 10 0 0 HYR 50 21 52 26 / 60 10 0 0 ASX 43 25 47 26 / 70 10 0 0 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. LS...None. && UPDATE...CLC SHORT TERM...JTS LONG TERM...DAP AVIATION...DAP
Hazardous weather outlook, Apr 27, 4:05 AM CDT, 5 hours 44 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Duluth MN 405 AM CDT Fri Apr 27 2018 MNZ012-020-021-280915- Northern Cook/Northern Lake-Southern Lake/North Shore- Southern Cook/North Shore- 405 AM CDT Fri Apr 27 2018 This Hazardous Weather Outlook is for portions of northeast Minnesota. .DAY ONE...Today and Tonight Around an inch of snow accumulation is possible across the Minnesota Arrowhead region through the morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A few thunderstorms will be possible from Monday night into Tuesday night. .SPOTTER INFORMATION STATEMENT... Snow spotters are requested to report their snowfall measurements this morning to the National Weather Service. MNZ010-011-018-019-025-026-033>038-WIZ001>004-006>009-280915- Koochiching-North St. Louis-North Itasca-Central St. Louis- North Cass-South Itasca-South Cass-Crow Wing-Northern Aitkin- South Aitkin-Carlton/South St. Louis-Pine-Douglas-Bayfield- Ashland-Iron-Burnett-Washburn-Sawyer-Price- 405 AM CDT Fri Apr 27 2018 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A few thunderstorms will be possible from Monday night into Tuesday night. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed today or tonight. LSZ121-140>148-280915- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- 405 AM CDT Fri Apr 27 2018 This Hazardous Weather Outlook is for portions of the Nearshore waters of western Lake Superior. .DAY ONE...Today and Tonight Small craft should exercise caution across western Lake Superior today. Winds will become northeast and increase as the morning wears on. While the wind and wave conditions are expected to remain just below advisory criteria, it could be close at the head of the lakes for a time by afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A few thunderstorms will be possible from Monday night into Tuesday night. JTS/DAP More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
In the hours before
Local storm report, Apr 27, 8:35 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
835 AM CDT FRI APR 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 AM SNOW 3 NW TWO HARBORS 47.07N 91.72W
04/27/2018 E0.5 INCH LAKE MN PUBLIC
&&Local storm report, Apr 27, 8:44 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
844 AM CDT FRI APR 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 AM SNOW 1 NW TWO HARBORS 47.04N 91.69W
04/27/2018 M1.0 INCH LAKE MN TRAINED SPOTTER
&&Local storm report, Apr 27, 9:00 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
900 AM CDT FRI APR 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW 7 NNW TWO HARBORS 47.13N 91.71W
04/27/2018 M2.4 INCH LAKE MN CO-OP OBSERVER
&&Local storm report, Apr 27, 9:34 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
934 AM CDT FRI APR 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW ISLAND LAKE 47.02N 92.07W
04/27/2018 M1.2 INCH ST. LOUIS MN CO-OP OBSERVER
CO-OP OBSERVER STATION ILIM5, ISLAND LAKE.
0700 AM SNOW WOLF RIDGE 47.45N 91.22W
04/27/2018 M0.2 INCH LAKE MN CO-OP OBSERVER
CO-OP OBSERVER STATION WLFM5, WOLF RIDGE.
&&Nearby
Small Craft Advisories in Minnesota, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.